Broken butterfly

Hi all, new to this so please be patient :) I'm hypothyroid and suffer with depression and anxiety. I've been taking differing measures of levothyroxine for approx 5/6 years but my thyroid is back to borderline again and meds increased to 125mcg with increasing weight, fatigue and pain. I'm also a student and have poor memory. The problem is my doctor is far from sympathetic and understanding, telling me to exercise more, concentrate harder etc., which is a bit bloody hard when your body keeps leaving you down! So basically what can i do next?

8 Replies

oldestnewest
  • Welcome to the forum, Webbz13.

    It will help members advise if you post your recent thyroid results and ranges. 'Borderline' suggests to me that you are probably under medicated.

  • I feel a bit dull saying this but i don't know what they are. Should i specifically ask for this info when i see the doctor?

  • I do know though that when she says it she implies it's borderline under the range they look at (but i have no numbers etc). To tell you the truth i just feel so rubbish and ill ALL the time that i don't think the mes have ever actually worked :(

  • Webbz13,

    Okay, ask your GP receptionist for a printout of your recent results and ranges. It's a good idea to ask for results and ranges after a blood test. 'Norma' and 'borderline' are opinions and aren't very informative.

    Results and ranges will look like this but will be specific to your test and lab:

    TSH 1.0 (0.27 - 4.20)

    FT4 16.50 (12 - 22)

  • Will do and thank you :)

  • nhs.uk/chq/pages/1309.aspx?...

    You are legally entitled to your OWN results - see in the above link .....

  • (((Webbz13)))

    Take heed of Clutter and Marz who are wise heads who helped me. It could be that all your symptoms present because of undertreatent for your hypothyroidism.

    With a few notable exceptions we are not medically qualified. We share what has worked for us. What works for one person may not work for another but we all pull together and try to help each other. You could do a lot worse than read a few days worth of threads, then perhaps use the search facility at the top right of the screen to investigate your particular concerns more thoroughly.

    My relationship with my GP is busted. I would counsel that you do your very best to keep your GP on board and when you have armed yourself with the required knowledge he will not be able to give you such arbitrary and anodyne 'advice' as exercising more, which may deplete what T3 you're producing further, resulting in your feeling worse.

    This is an uphill fight but hopefully, no-one will die. :)

  • Change your GP.

You may also like...